ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Ritalin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Ritalin (methylphenidate)

Reply
 
Thread Tools Display Modes
  #1  
Old 06-19-10, 05:21 PM
Theafterhours12 Theafterhours12 is offline
Newbie
 

Join Date: Jun 2010
Location: USA
Posts: 5
Thanks: 0
Thanked 1 Time in 1 Post
Theafterhours12 is on a distinguished road
Unhappy Does Ritalin cause red eyes for anyone?

Hi everyone,

I'm new to Ritalin, SA. I take 10mg 3x a day, about 3-4 hours apart each. It's a wonder drug, my ability to concentrate has risen so much, and I feel as if I'm operating at full capacity.

One horrible side effect is that my eyes turn red. Sometimes not so much, depending on when my last dose was but it's still there. I've explained to all my professors why my eyes are red (I said a prescription, didn't mention Ritalin), and they genuinely believe me. However, when I'm just in a public place complete strangers look at me like I'm high and I'm worried that when I go on job interviews, I won't even be taken seriously if my eyes are red.

I really don't want to stop using this medicine that has helped me so much. I really feel a positive improvement regarding ADD, depression and the ability to focus.

Has anyone else experienced the red eyes side effect? If so, how did you deal with it?
Reply With Quote
  #2  
Old 06-19-10, 05:28 PM
dude102 dude102 is offline
ADDvanced Contributor
 

Join Date: Sep 2009
Location: none
Posts: 504
Thanks: 71
Thanked 172 Times in 95 Posts
dude102 has a spectacular aura aboutdude102 has a spectacular aura about
Re: Does Ritalin cause red eyes for anyone?

Rohotos
Reply With Quote
  #3  
Old 06-19-10, 05:29 PM
Theafterhours12 Theafterhours12 is offline
Newbie
 

Join Date: Jun 2010
Location: USA
Posts: 5
Thanks: 0
Thanked 1 Time in 1 Post
Theafterhours12 is on a distinguished road
Re: Does Ritalin cause red eyes for anyone?

what does that mean?
Reply With Quote
The Following User Says Thank You to Theafterhours12 For This Useful Post:
peripatetic (06-19-10)
Sponsored Links
  #4  
Old 06-19-10, 06:34 PM
dude102 dude102 is offline
ADDvanced Contributor
 

Join Date: Sep 2009
Location: none
Posts: 504
Thanks: 71
Thanked 172 Times in 95 Posts
dude102 has a spectacular aura aboutdude102 has a spectacular aura about
Re: Does Ritalin cause red eyes for anyone?

myrohto.com

Last edited by peripatetic; 06-19-10 at 07:41 PM.. Reason: disabled link; no solicitation per forum guidelines
Reply With Quote
  #5  
Old 06-19-10, 06:51 PM
Theafterhours12 Theafterhours12 is offline
Newbie
 

Join Date: Jun 2010
Location: USA
Posts: 5
Thanks: 0
Thanked 1 Time in 1 Post
Theafterhours12 is on a distinguished road
Re: Does Ritalin cause red eyes for anyone?

Thanks. Have you used this because you had red eyes from Ritalin?
Reply With Quote
  #6  
Old 10-17-17, 11:15 AM
June101 June101 is offline
Newbie
 

Join Date: Oct 2017
Location: Polokwane, Limpopo
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
June101 is on a distinguished road
Re: Does Ritalin cause red eyes for anyone?

Hey, did it work for you?
I am in exactly the same situation. Someone help will the red eyes go away?
Reply With Quote
  #7  
Old 10-17-17, 12:10 PM
Fraser_0762's Avatar
Fraser_0762 Fraser_0762 is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2012
Location: Somewhere in the clouds?
Posts: 5,203
Thanks: 4,104
Thanked 6,507 Times in 3,100 Posts
Fraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond repute
Re: Does Ritalin cause red eyes for anyone?

There's usually 2 main causes of red eye, hay-fever and a lack of good quality sleep. It's more than likely the latter. Drink plenty of water and don't take the medication beyond a certain time of the day.
Reply With Quote
  #8  
Old 10-17-17, 01:17 PM
Barbrady1 Barbrady1 is offline
ADDvanced Member
 

Join Date: Mar 2017
Location: Kent, UK
Posts: 228
Thanks: 69
Thanked 66 Times in 51 Posts
Barbrady1 is on a distinguished road
Re: Does Ritalin cause red eyes for anyone?

May I ask how long you've been taking Ritalin?

I've been on it now for seven weeks and have noticed that its effects are rather unpredictable.

I haven't had a day where I felt 'switched on' for over a week now.

This is a brief summary of my experiences thus far:

First four weeks - 5mg three times a day

Positives:

- Slight improvement in attention
- More engaged in trivial conversation

Negatives:

- Minor headaches
- Dry mouth
- One crying spell

Week 5 & 6 - 10mg three times a day

Positives:

- Improved memory
- Much more attentive
- Sociable
- More loquacious and greater fluency in speech
- Driven and motivated to do something with my life
- Greater intensity of love for my girlfriend
- Improved reading comprehension
- Far more productive

Negatives:

- Dry mouth
- Flatulence
- Hot flashes
- Occasional bouts of hyperactivity, which led to some careless mistakes
- The come downs tended to last for days as opposed to hours
- Decreased appetite
- Withdrawn
- Irritable
- Drowsiness

Week 7 - 15mg three times a day for five days; 10mg three times a day for two days (I dropped down to 10s after 15s were virtually useless in terms of benefits)

Positives:

- None

Negatives:

- Unsociable
- Intense
- Withdrawn
- 'Spaciness'
- Constipation
- Flatulence
- Hot flashes
- Anxiety
- Drowsiness
- Fogginess
- Hyperfocus on my lack of results
- Stomach cramps


Even though my experiences on 15mg were extremely disconcerting, I am tempted to return to that dosage as 10mg isn't doing anything at all now. I am cautiously optimistic that I will see an improvement if I eliminate caffeine and drink plenty of water.

However, I am extremely worried that I was merely experiencing occasional moments of euphoria on the 10mg, which might have made me overlook the adverse effects. I have been rather 'spacy', unmotivated and forgetful for over a week now. It's strange because for a while I honestly felt like I could do anything. I was thinking with much greater clarity, my creativity and imagination improved and I was much more eager to get to know people. But now I appear to have relapsed as I am extremely 'spaced out' most of the time.
Reply With Quote
  #9  
Old 10-20-17, 06:53 AM
June101 June101 is offline
Newbie
 

Join Date: Oct 2017
Location: Polokwane, Limpopo
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
June101 is on a distinguished road
Re: Does Ritalin cause red eyes for anyone?

I have been on 10 mg twice a day for about one week, but what noticed is that after the second tablet which I take in the afternoon, my eyes tend to get slightly red (stimulant effect?). I drink a lot of water and usually the redness goes away on its own as the effect of the tablet fades. By bed time, the redness is almost completely gone. This is surprising since red eyes is not a common side effect of ritalin...

Two days ago the weather began to change and usually my hayfever starts flaring in that time. But i was unsure if the red eyes were from the ritalin, or from the hayfever. The eyes are just red and not itchy.

I will get some anti-histamine eyedrops, and see if this makes a difference to the redness. For now i stopped taking the ritalin as I am scared my eyes will get worse.

Its a pity because my concerntration and studying have taken a slack these past few days and i just started a new course. I hope this can be resolved soon. On 10 mg I am productive, focused and confident when it comes to studies. At the time when I started ritalin I was in a depressive episode, and it lifted my mood, even now when I stopped taking it I am in a better place emotionally.

Anyway, I will post an update about my eyes soon, fingers crossed

Thanks guys
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
What If Einstein Had Taken Ritalin? Tara ADD News 62 04-23-16 12:13 PM
Adderall or Ritalin? fuzzybaffy Adderall 6 04-25-14 01:56 PM
HELP! - After 15 years Ritalin not cutting it! joshua1160 Ritalin 3 11-20-09 05:47 AM
Adderall or Ritalin? fuzzybaffy Ritalin 0 12-18-04 07:58 AM
Concerta/Standard Ritalin Conversions? SamCurt Concerta 10 10-21-04 08:00 PM


All times are GMT -4. The time now is 03:43 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums